Error estimates for a numerical method for the compressible Navier–Stokes system on sufficiently smooth domains
ESAIM: Mathematical Modelling and Numerical Analysis , Tome 51 (2017) no. 1, pp. 279-319.

We derive an a priori error estimate for the numerical solution obtained by time and space discretization by the finite volume/finite element method of the barotropic Navier–Stokes equations. The numerical solution on a convenient polyhedral domain approximating a sufficiently smooth bounded domain is compared with an exact solution of the barotropic Navier–Stokes equations with a bounded density. The result is unconditional in the sense that there are no assumed bounds on the numerical solution. It is obtained by the combination of discrete relative energy inequality derived in [T. Gallouët, R. Herbin, D. Maltese and A. Novotný, IMA J. Numer. Anal. 36 (2016) 543–592.] and several recent results in the theory of compressible Navier–Stokes equations concerning blow up criterion established in [Y. Sun, C. Wang and Z. Zhang, J. Math. Pures Appl. 95 (2011) 36–47] and weak strong uniqueness principle established in [E. Feireisl, B.J. Jin and A. Novotný, J. Math. Fluid Mech. 14 (2012) 717–730].

DOI : 10.1051/m2an/2016022
Classification : 35Q30, 65N12, 65N30, 76N10, 76N15, 76M10, 76M12
Mots-clés : Navier–Stokes system, finite element numerical method, finite volume numerical method, error estimates
Feireisl, Eduard 1, 2 ; Hošek, Radim 1, 2 ; Maltese, David 1, 2 ; Novotný, Antonín 1, 2

1 Institute of Mathematics of the Academy of Sciences of the Czech Republic, Žitná 25, 115 67 Praha 1, Czech Republic.
2 Institut Mathématiques de Toulon, EA2134, University of Toulon, BP 20132, 839 57 La Garde, France.
@article{M2AN_2017__51_1_279_0,
     author = {Feireisl, Eduard and Ho\v{s}ek, Radim and Maltese, David and Novotn\'y, Anton{\'\i}n},
     title = {Error estimates for a numerical method for the compressible {Navier{\textendash}Stokes} system on sufficiently smooth domains},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis },
     pages = {279--319},
     publisher = {EDP-Sciences},
     volume = {51},
     number = {1},
     year = {2017},
     doi = {10.1051/m2an/2016022},
     zbl = {1360.35144},
     language = {en},
     url = {https://www.numdam.org/articles/10.1051/m2an/2016022/}
}
TY  - JOUR
AU  - Feireisl, Eduard
AU  - Hošek, Radim
AU  - Maltese, David
AU  - Novotný, Antonín
TI  - Error estimates for a numerical method for the compressible Navier–Stokes system on sufficiently smooth domains
JO  - ESAIM: Mathematical Modelling and Numerical Analysis 
PY  - 2017
SP  - 279
EP  - 319
VL  - 51
IS  - 1
PB  - EDP-Sciences
UR  - https://www.numdam.org/articles/10.1051/m2an/2016022/
DO  - 10.1051/m2an/2016022
LA  - en
ID  - M2AN_2017__51_1_279_0
ER  - 
%0 Journal Article
%A Feireisl, Eduard
%A Hošek, Radim
%A Maltese, David
%A Novotný, Antonín
%T Error estimates for a numerical method for the compressible Navier–Stokes system on sufficiently smooth domains
%J ESAIM: Mathematical Modelling and Numerical Analysis 
%D 2017
%P 279-319
%V 51
%N 1
%I EDP-Sciences
%U https://www.numdam.org/articles/10.1051/m2an/2016022/
%R 10.1051/m2an/2016022
%G en
%F M2AN_2017__51_1_279_0
Feireisl, Eduard; Hošek, Radim; Maltese, David; Novotný, Antonín. Error estimates for a numerical method for the compressible Navier–Stokes system on sufficiently smooth domains. ESAIM: Mathematical Modelling and Numerical Analysis , Tome 51 (2017) no. 1, pp. 279-319. doi : 10.1051/m2an/2016022. https://www.numdam.org/articles/10.1051/m2an/2016022/

R.A. Adams, Sobolev spaces. Academic Press, New York (1975).

F. Brezzi and M. Fortin, Mixed and hybrid finite elements methods. In vol. 15 of Springer series in computational mathematics (1991). | MR | Zbl

C. Cancès, H. Mathis and N. Seguin, Relative entropy for the finite volume approximation of strong solutions to systems of conservation laws. (2013). | HAL

Y. Cho, H.J. Choe and H. Kim, Unique solvability of the initial boundary value problems for compressible viscous fluids. J. Math. Pures. Appl. 83 (2004) 243–275. | DOI | MR | Zbl

R. Denk, M. Hieber and J. Prüss. Optimal Lp-Lq-estimates for parabolic boundary value problems with inhomogenous data. Math. Z. 257 (2007) 193–224. | DOI | MR | Zbl

M. Crouzeix and P. Raviart, Conforming and nonconforming finite element methods for solving the stationary Stokes equations. RAIRO: Anal. Numer. 7 (1973) 33–75. | Numdam | MR | Zbl

C. Dafermos, The second law of thermodynamics and stability. Arch. Rational Mech. Anal. 70 (1979) 167–179. | DOI | MR | Zbl

R. Danchin, On the solvability of the compressible Navier–Stokes system in bounded domains. Nonlinearity 23 (2010) 383–407. | DOI | MR | Zbl

L.C. Evans and R.F. Gariepy, Measure theory and fine properties of functions. CRC Press (1992) | MR | Zbl

R. Eymard, T. Gallouët, M. Ghilani and R. Herbin, Error estimates for the approximate solutions of a non-linear hyperbolic equation given by a finite volume scheme, IMA J. Numer. Anal. 18 (1998) 563–594. | DOI | MR | Zbl

E. Feireisl and A. Novotný, Weak-strong uniqueness property for the full Navier–Stokes-Fourier system. Arch. Rational Mech. Anal. 204 (2012) 683–706. | DOI | MR | Zbl

E. Feireisl, A. Novotný and H. Petzeltová, On the existence of globally defined weak solutions to the Navier–Stokes equations. J. Math. Fluid Mech. 3 (2001) 358–392. | DOI | MR | Zbl

E. Feireisl, B.J. Jin and A. Novotný, Relative entropies, suitable weak solutions and weak-strong uniqueness for the compressible Navier-Stokes system. J. Math. Fluid Mech. 14 (2012) 717–730. | DOI | MR | Zbl

E. Feireisl, A. Novotný and Y. Sun, Suitable weak solutions to the Navier-Stokes equations of compressible viscous fluids. Indiana Univ. Math. J. 60 (2011) 611–631. | DOI | MR | Zbl

E. Feireisl, M. Michálek and T.K. Karper, Convergence of a numerical method for the compressible Navier–Stokes system on general domains. Inst. Math. Cz. Acad. Sci. 57 (2014). | MR

M. Feistauer, Analysis in compressible fluid mechanics. ZAMM 78 (1998) 579–596. | DOI | MR | Zbl

M. Feistauer, J. Felcman and V. Dolejší, Numerical simulation of compressible viscous flow through cascades of profiles. ZAMM 76 (1996) 297–300. | Zbl

M. Feistauer, J. Felcman and M. Lukáčová-Medviďova, Combined finite element – finite volume solution of compressible flow. J. Comput. Appl. Math. 63 (1995) 179–199. | DOI | MR | Zbl

M. Feistauer, J. Felcman and I. Straškraba, Mathematical and Computational Methods for Compressible Flow. Clarendon Press, Oxford (2003) | MR | Zbl

T. Gallouët, L. Gastaldo, R. Herbin and J.-C. Latché, An unconditionally stable pressure correction scheme for the compressible barotropic Navier-Stokes equations. ESAIM: M2AN 42 (2008) 303–331. | DOI | Numdam | MR | Zbl

T. Gallouët, R. Herbin and J.-C. Latché, A convergent finite element-finite volume scheme for the compressible Stokes problem. I. The isothermal case. Math. Comp. 78 (2009) 1333–1352. | DOI | MR | Zbl

T. Gallouët, R. Herbin, D. Maltese and A. Novotný, Error estimate for a numerical approximation to the compressible barotropic Navier–Stokes equations. IMA J. Numer. Anal. 36 (2016) 543–592. | DOI | MR | Zbl

L. Gastaldo, R. Herbin, W. Kheriji, C. Lapuerta and J.C. Latché, Staggered discretizations, pressure correction schemes and all speed barotropic flows, Finite volumes for complex applications. VI. Problems and perspectives, Vols. 1, 2. Vol. 4 of Springer Proc. Math. Springer, Heidelberg (2011) 839–855. | MR | Zbl

L. Gastaldo, R. Herbin, J.-C. Latché and N. Therme, Consistency result of an explicit staggered scheme for the Euler equations. Preprint (2014).

R. Herbin, W. Kheriji and J.C. Latché, On some implicit and semi-implicit staggered schemes for the shallow water and Euler equations. ESAIM: M2AN 48 (2014) 1807–1857. | DOI | MR | Zbl

R. Hošek, Strongly regular families of boundary-fitted tetrahedral meshes of bounded C2 domains. Preprint Inst. Math. Cz. Acad. Sci. 3 (2016). | MR | Zbl

C. Johnson and J.C. Nedelec, On the coupling of boundary integral and finite element methods. Math. Comp. 35 (1980) 1063–1079. | DOI | MR | Zbl

V. Jovanović, An error estimate for a numerical scheme for the compressible Navier–Stokes system. Kragujevac J. Math. 30 (2007) 263–275. | MR | Zbl

V. Jovanović And C. Rohde, Finite volume schemes for Friedrichs systems in multiple space dimensions: a priori and a posteriori estimates. Numer. Methods Partial Differ. Equ. 21 (2005) 104–131. | DOI | MR | Zbl

K.H. Karlsen and T.K. Karper, A convergent nonconforming finite element method for compressible Stokes flow. SIAM J. Numer. Anal. 48 (2010) 1846–1876. | DOI | MR | Zbl

T.K. Karper, A convergent FEM-DG method for the compressible Navier–Stokes equations. Numer. Math. 125 (2013) 441–510 | DOI | MR | Zbl

D. Kröner, Directionally adapted upwind schemes in 2-D for the Euler equations. Finite approximations in fluid mechanics. Vol. 25 of Notes Numer. Fluid Mech. Friedr. Vieweg, Braunschweig (1989) 249–263. | MR | Zbl

D. Kröner, Numerical schemes for the Euler equations in two space dimensions without dimensional splitting. Nonlinear hyperbolic equations – theory, computation methods, and applications (Aachen, 1988). Vol. 24 of Notes Numer. Fluid Mech. Friedr. Vieweg, Braunschweig (1989) 342–352. | MR | Zbl

D. Kröner, M. Rokyta and M. Wierse, A Lax - Wendroff type theorem for upwind finite volume schemes in 2-D. East-West J. Numer. Math. 4 (1996) 279–292. | MR | Zbl

D. Kröner and M. Ohlberger, A posteriori error estimates for upwind finite volume schemes for nonlinear conservation laws in multidimensions. Math. Comp. 69 (2000) 25–39. | DOI | MR | Zbl

N.V. Krylov, Parabolic equations with VMO coefficients in Sobolev spaces with mixed norms. J. Funct. Anal. 250 (2007) 521–558. | DOI | MR | Zbl

O.A. Ladyzhenskaya, V.A. Solonnikov and N.N. Uralceva, Linear and qusilinear equations of parabolic type. Vol. 23 of AMS, Trans. Math. Monograph. Providence (1968). | MR | Zbl

P.-L. Lions, Mathematical topics in fluid mechanics. Vol. 2, Compressible models, Oxford Science Publications. Vol. 10 of Oxford Lect. Ser. Math. Appl. The Clarendon Press, Oxford University Press, New York (1998). | MR

B. Liu, The analysis of a finite element method with streamline diffusion for the compressible Navier–Stokes equations. SIAM J. Numer. Anal. 38 (2000) 1–16. | DOI | MR | Zbl

B. Liu, On a finite element method for three-dimensional unsteady compressible viscous flows. Numer. Methods Partial Differ. Eq. 20 (2004) 432–449. | DOI | MR | Zbl

Y. Sun, C. Wang and Z. Zhang, A Beale-Kato-Majda blow-up criterion for the 3-D compressible Navier–Stokes equations J. Math. Pures Appl. 95 (2011) 36–47. | DOI | MR | Zbl

R. Temam, Navier-Stokes equations, Theory and numerical analysis, With an appendix by F. Thomasset. Vol. 2 of Stud. Math. Appl. North-Holland Publishing Co., Amsterdam, 3rd edition (1984). | MR | Zbl

A. Valli and M. Zajaczkowski, Navier–Stokes equations for compressible fluids: Global existence and qualitative properties of the solutions in the general case. Commun. Math. Phys. 103 (1986) 259–296. | DOI | MR | Zbl

J.P. Villa and P. Villedieu, Convergence of an explicite finite volume scheme for first order symmetric systems. Numer. Math. 94 (2003) 573–602. | DOI | MR | Zbl

  • Roubíček, Tomáš Time discretization in visco-elastodynamics at large displacements and strains in the Eulerian frame, Mathematics and Mechanics of Solids (2025) | DOI:10.1177/10812865241313046
  • Lukáčová-Medvid’ová, Mária; Schömer, Andreas Compressible Navier–Stokes Equations with Potential Temperature Transport: Stability of the Strong Solution and Numerical Error Estimates, Journal of Mathematical Fluid Mechanics, Volume 25 (2023) no. 1 | DOI:10.1007/s00021-022-00733-z
  • Mao, Shipeng; Xue, Wendong Convergence and Error Estimates of a Mixed Discontinuous Galerkin-Finite Element Method for the Semi-stationary Compressible Stokes System, Journal of Scientific Computing, Volume 94 (2023) no. 3 | DOI:10.1007/s10915-023-02096-7
  • Feireisl, Eduard; Lukáčová-Medvid’ová, Mária; She, Bangwei Improved error estimates for the finite volume and the MAC schemes for the compressible Navier–Stokes system, Numerische Mathematik, Volume 153 (2023) no. 2-3, p. 493 | DOI:10.1007/s00211-023-01346-y
  • Kwon, Young-Sam; Novotný, Antonín Consistency, convergence and error estimates for a mixed finite element–finite volume scheme to compressible Navier–Stokes equations with general inflow/outflow boundary data, IMA Journal of Numerical Analysis, Volume 42 (2022) no. 1, p. 107 | DOI:10.1093/imanum/draa093
  • Feireisl, Eduard Compressible Fluid Motion With Uncertain Data, Journal of Mathematical Fluid Mechanics, Volume 24 (2022) no. 4 | DOI:10.1007/s00021-022-00727-x
  • Kwon, Young-Sam; Novotný, Antonin Construction of weak solutions to compressible Navier–Stokes equations with general inflow/outflow boundary conditions via a numerical approximation, Numerische Mathematik, Volume 149 (2021) no. 4, p. 717 | DOI:10.1007/s00211-021-01237-0
  • Hošek, Radim; She, Bangwei Convergent numerical method for the Navier–Stokes–Fourier system: a stabilized scheme, IMA Journal of Numerical Analysis, Volume 39 (2019) no. 4, p. 2045 | DOI:10.1093/imanum/dry057
  • Gallouët, Thierry; Maltese, David; Novotny, Antonin Error estimates for the implicit MAC scheme for the compressible Navier–Stokes equations, Numerische Mathematik, Volume 141 (2019) no. 2, p. 495 | DOI:10.1007/s00211-018-1007-x
  • Hošek, Radim Construction and Shape Optimization of Simplicial Meshes in d-Dimensional Space, Discrete Computational Geometry, Volume 59 (2018) no. 4, p. 972 | DOI:10.1007/s00454-017-9963-y
  • Hošek, Radim; She, Bangwei Stability and consistency of a finite difference scheme for compressible viscous isentropic flow in multi-dimension, Journal of Numerical Mathematics, Volume 26 (2018) no. 3, p. 111 | DOI:10.1515/jnma-2017-0010
  • Feireisl, Eduard; Hošek, Radim; Maltese, David; Novotný, Antonín Unconditional convergence and error estimates for bounded numerical solutions of the barotropic Navier–Stokes system, Numerical Methods for Partial Differential Equations, Volume 33 (2017) no. 4, p. 1208 | DOI:10.1002/num.22140

Cité par 12 documents. Sources : Crossref